Difficulties in differential diagnosis of cutaneous manifestations in patients with coronavirus infection
Patients with severe SARS-CoV-2 infection (COVID-19) and multiple comorbidities should be monitored for possible adverse reactions to prescribed drugs, including drug eruptions (DE) at any stage of treatment. Below, we describe a clinical case of a 92-year-old female patient with severe PCR-confirmed COVID-19. The patient was treated with amoxicillin/clavulanic acid, moxifloxacin, acetylcysteine, and sodium enoxaparin. On day 9 into treatment, the patient developed moderately itching macular rashes showing a tendency to coalesce, but overall showed no signs of deterioration. On day 15, the rashes regressed, following a short course of dexamethasone and chloropyramine. This kind of skin reaction might have been provoked by β-lactams and fluoroquinolones included in the treatment regimen, a secondary bacterial infection, compromised immunity due to advanced age, and high viral load associated with dermatological symptoms. Delayed onset of skin symptoms might be regarded as a marker of COVID-19 severity.